North Carolina, 2015Damaging Winds in North Carolina, August 11, 2015
August 11, 2015 · NWS RNK · 4 events in 2 counties and zones
A upper trough continued to deepen across the Great Lakes. The associated cold front continued to move east through the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A upper trough continued to deepen across the Great Lakes. The associated cold front continued to move east through the region. A warm, moist air mass remained present in advance of the front. The front was just west of the Blue Ridge at midday. As the front moved into the warm, unstable air mass, thunderstorms quickly developed near the Blue Ridge, quickly moving eastward into the Piedmont, especially across Caswell county. A few of these thunderstorms became strong to severe producing damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 11, 9:25 AM EST, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 11, 9:25 AM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 AM EDT TUE AUG 11 2015
.SYNOPSIS...
A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE REGION TODAY
RESULTING IN ADDITIONAL SHOWERS AND STORMS ESPECIALLY EAST OF THE
BLUE RIDGE. HIGH PRESSURE WILL THEN BUILD INTO THE AREA BEHIND THE
FRONT...BRINGING COOLER AND NOTICEABLY DRIER AIR BACK INTO THE MID
ATLANTIC STATES FOR THE MIDWEEK PERIOD INTO THE UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1020 AM EDT TUESDAY...
KEEPING AN EYE ON A FEW SHOWERS MOVING ACROSS THE MOUNTAIN EMPIRE
THIS MORNING...BASICALLY SPOTTY ACTIVITY WITH LIGHT TO LOCALLY
MODERATE RAINFALL. THESE SHOWERS ARE DEVELOPING AHEAD OF A COLD
FRONT THAT HAS ALREADY CROSSED THE OHIO RIVER...AND WILL ENTER OUR
SOUTHEAST WEST VIRGINIA COUNTIES DURING EARLY AFTERNOON.
EXPECT THE BOUNDARY TO STALL CROSSING THE RIDGES THIS AFTERNOON
ALLOWING BETTER LOW LEVEL BACKING OUT EAST WHERE CONVECTION LOOKS
TO ATTEMPT TO UNZIP IN BROKEN FASHION JUST AHEAD OF THE BOUNDARY
FROM MID AFTERNOON ONWARD. HOWEVER COMBINATION OF EARLY STABILITY
PER CURRENT SHOWERS AND POTENTIAL WEAK LIFT OVER ONLY LEFTOVER
SHALLOW MOISTURE OF CONCERN ESPCLY IF MIXING IS GREATER PIEDMONT.
LATEST GUIDANCE ALSO NOT TOO IMPRESSED WITH ADDED DEEP CONVECTION
WITH MORE OF A BROKEN BAND TYPE FEATURE HEADING EAST OF THE BLUE
RIDGE WITH BETTER SHEAR JUST TO THE NE AND BEST INSTABILITY
PENDING HEATING TO THE SE. HOWEVER VEERING PROFILE ALOFT ALONG A
LOBE OF THETA-E RIDGING UNDER HIGH PWATS...AND TYPICAL LOW LEVEL
CONVERGENCE IN THIS SCENARIO...STILL SUPPORTIVE OF A FEW MORE
STORMS IF CAN GET ENOUGH INSTABILITY RECOVERY BY EARLY AFTERNOON.
THUS KEEPING MOSTLY LOW CHANCES TO START...THEN HIGHEST OVER THE
EASTERN THIRD THIS AFTERNOON...WITH LOWER UPSLOPE POST FRONTAL
POPS WEST...AND AN EVENTUAL SPLIT IN BETWEEN.
TEMPS REMAIN A BIT TRICKY GIVEN EXODUS OF THE INDUCED WEDGE OUT
EAST THIS MORNING...AND POSSIBLE TREND OF MIXING OUT TO MORE
INSOLATION THIS AFTERNOON. TIMING OF THIS ALONG WITH ANY ADDED
CONVECTION COULD MAKE FOR QUITE A RANGE FROM UPPER 70S NW PER
INCREASING 85H COOL ADVECTION TO LOWER 90S SE. HOWEVER WONT GO
THAT WARM FOR NOW AND STICK CLOSER TO THE COOLER MAV/EC MOS EAST
AND A BLEND WEST GIVEN ONGOING CLOUD COVER TRENDS. THIS DESPITE
IDEA THAT A LATE DAY TEMP SURGE COULD OCCUR UNDER DOWNSLOPE IF
CONVECTION IS MUCH LESS OR JUST TO THE EAST WHICH WOULD MEAN MUCH
HIGHER TEMPS THAN EXPECTED.
ANY LINGERING SHOWERS SHOULD EXIT THE PIEDMONT THIS EVENING AS THE
FRONT FINALLY SLIDES ACROSS AFTER LOSS OF HEATING. GOOD NW TRAJECTORY
AND DRYING UNDER THE UPPER TROUGH OVERNIGHT SHOULD ALLOW FOR CLEARING
SKIES AND COOLER TEMPS ALL SECTIONS FROM LATE EVENING ON. WILL AGAIN
TREND ON THE WARMER SIDE OF MOS LOWS...MAINLY LOW/MID 60S...OVERNIGHT
WITH TENDENCY OF THE COOL ADVECTION TO LAG A BIT THIS TIME OF YEAR.
ALSO WITH THE GROUND QUITE MOIST UNDER SOME MIXING WOULD EXPECT
READINGS NOT TO BOTTOM OUT AT THIS POINT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 AM TUESDAY...
AN UPPER LEVEL TROUGH AXIS WILL POSITION ITSELF OVER THE EAST COAST
WEDNESDAY AND THURSDAY. ON WEDNESDAY...A PIECE OF ENERGY WILL TRACK
OVER THE OHIO VALLEY AND PROVIDE A FEW ISOLATED SHOWERS ALONG
WESTERN SLOPES OF SOUTHEASTERN WEST VIRGINIA DURING THE AFTERNOON.
FOR THE REST OF THE AREA WEDNESDAY...JUST A FIELD OF FAIR WEATHER
CUMULUS CLOUDS. THE UPPER LEVEL TROUGH WILL REMAIN ALONG THE EAST
COAST ON THURSDAY WITH A SURFACE HIGH BUILDING WEST IN ACROSS THE
REGION. THIS HIGH WILL USHER IN COOLER DRIER AIR WITH A FEW CUMULUS
CLOUDS PASSING BY IN THE AFTERNOON. THE CENTER OF THE HIGH WILL MOVE
OVER THE AREA THURSDAY NIGHT...INCREASING THE CHANCES FOR DENSE
VALLEY FOG FRIDAY MORNING.
TEMPERATURES WEDNESDAY AND THURSDAY WILL RUN 5F-10F COOLER THAN
NORMAL. OVERNIGHT TEMPERATURES WILL DROP INTO THE 50S ALONG AND WEST
OF THE BLUE RIDGE TO LOWER 60S OVER THE PIEDMONT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 PM EDT MONDAY...
UPPER LEVEL RIDGING WILL REMAIN SITUATED ACROSS ALONG THE
APPALACHIAN CHAIN THROUGH THE WEEKEND...ALTHOUGH NOT AS PRONOUNCED
AS IT WAS EARLIER IN THE WEEK.
WINDS WILL SHIFT MORE SOUTHWESTERLY ON FRIDAY AS HIGH PRESSURE MOVES
OFFSHORE...WHILE ANOTHER COLD FRONT SINKS SOUTHWARD FROM THE GREAT
LAKES REGION. AS SUCH...WE CAN EXPECT A GRADUAL RETURN OF SPOTTY
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS...DEVELOPING MAINLY OVER
THE MOUNTAINS. COVERAGE WILL BE ISOLATED ON FRIDAY...WITH BEST
CHANCES ACROSS THE HIGHLANDS OF NORTH CAROLINA. BETTER COVERAGE WILL
SPREAD NORTHWARD DURING THE WEEKEND AS DEEPER MOISTURE BUILDS IN
AHEAD OF THE FRONT.
THE SOUTHWESTERLY WINDFLOW WILL ALSO BRING WARMER AIR BACK INTO THE
AREA...LIFTING TEMPERATURES TO AROUND CLIMATIC NORMAL FOR MID AUGUST
BY SATURDAY AS HIGHS RANGE FROM THE LOW 80S WEST TO THE MID/UPPER
80S EAST. OVERNIGHT LOWS WILL GENERALLY BE IN THE 60S THROUGH THE
PERIOD.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
AS OF 645 AM EDT TUESDAY...
SEEING A BRIEF BREAK IN MOST SHOWERS EARLY THIS MORNING AS BETTER
LIFT HAS SHIFTED TO THE EAST OF A WEAK SURFACE TROUGH CROSSING THE
BLUE RIDGE ATTM. HOWEVER IN SPITE OF LESS COVERAGE...ABUNDANT
MOISTURE AND LACK OF LOW LEVEL MIXING CONTINUES TO PRODUCE
WIDESPREAD LOW CONDITIONS...WITH MVFR/IFR CIGS LIKELY TO PREVAIL
AT MOST LOCATIONS UNTIL MID OR LATE MORNING ALONG WITH SPOTTY MVFR
VSBYS IN FOG.
THIS SUPPORTED BY MOST MODELS IN HOLDING AT LEAST MVFR IN PLACE
UNTIL MID/LATE MORNING BEFORE THE ONSET OF DAYTIME HEATING AND
ARRIVAL OF A COLD FRONT FROM THE WEST BEGINS TO HELP SCOUR OUT
LOW LEVEL MOISTURE. THIS SHOULD ALLOW GRADUAL IMPROVEMENT OF
CEILINGS/VISIBILITIES BACK TO MAINLY VFR CONDITIONS IN MOST AREAS
BY/DURING THE AFTERNOON.
COLD FRONT WILL BE PRECEDED AND ACCOMPANIED BY ADDITIONAL
SHOWERS/THUNDERSTORMS AS PERHAPS A BROKEN LINE DEVELOPS ALONG AND
JUST EAST OF THE BLUE RIDGE EARLY THIS AFTERNOON. HOWEVER...SOME
POST FRONTAL UPSLOPING MVFR CLOUDS AND EVEN SOME SPOTTY LIGHT
SHOWERS/SPRINKLES MAY CONTINUE WELL INTO THE EVENING ACROSS THE
WESTERN FLANKS OF THE APPALACHIANS NEAR KBLF AND KLWB. THUS HAVE
INCLUDED A VCTS MENTION FOR THE KLYH-KDAN CORRIDOR TUESDAY
AFTERNOON AS WELL AS A VCSH ACROSS KBLF/KLWB INTO EARLY TUESDAY
EVENING. ELSEWHERE THINKING SHRA/TSRA SHOULD REMAIN TOO ISOLATED
TO INCLUDE IN THE TAFS AROUND KBCB/KROA FOR NOW WITH WESTERLY FLOW
HELPING TO LIMIT SHRA DEVELOPMENT UNLESS THE BOUNDARY SLOWS UP A
BIT.
ISOLATED CONVECTION MAY LINGER IN THE FAR EASTERN AREAS INTO EARLY THIS
EVENING BEFORE MUCH DRIER AIR ARRIVES BEHIND THE DEPARTING FRONT TURNING
MOST LOCATIONS VFR FOR THE OVERNIGHT. HOWEVER UPSLOPE FLOW COULD AGAIN
LEAD TO SOME LATE NIGHT MVFR/IFR CONDITIONS AROUND KBLF...AND
PERHAPS LINGERING MVFR AT KLWB BEFORE DENSE FOG DEVELOPS RESULTING
IN LATE NIGHT IFR/LIFR. GIVEN THE WET GROUND AND LIGHT WINDS...ALSO
EXPECTING A PERIOD OF IFR/MVFR IN FOG AT KBCB...AND PERHAPS BRIEF
MVFR AT KLYH/KDAN AS WELL LATE TONIGHT.
EXTENDED AVIATION DISCUSSION...
MUCH OF THE EXTENDED PERIOD WILL BE INFLUENCED BY APPROACH AND
ARRIVAL OF LARGE DRY SURFACE HIGH PRESSURE SYSTEM THAT SHOULD
MAINTAIN MAINLY VFR WEATHER WITH NO FLIGHT RESTRICTIONS FOR ALL
TERMINAL FORECAST POINTS OUTSIDE OF SOME PATCHY LATE NIGHT/EARLY
MORNING MOUNTAIN AND RIVER VALLEY FOG.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/WERT
NEAR TERM...JH/NF
SHORT TERM...RCS
LONG TERM...NF
AVIATION...JH/PM/WERT
Hazardous weather outlook, Aug 11, 2:51 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 AM EDT TUE AUG 11 2015
NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-
120800-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
351 AM EDT TUE AUG 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-020-VAZ043>047-058-059-120800-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
351 AM EDT TUE AUG 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT MOVING
THROUGH THE REGION THIS AFTERNOON. A FEW STRONG TO SEVERE
THUNDERSTORMS ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 11, 1:23 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL VINTON 37.27N 79.89W
08/11/2015 E0.50 INCH ROANOKE VA PUBLIC
SMALL TREE LIMB DOWN AS WELL.
&&
WHPSpecial weather statement, Aug 11, 1:27 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT TUE AUG 11 2015
VAZ014-017-022-033-111930-
ROANOKE-MONTGOMERY-FLOYD-FRANKLIN-
227 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ROANOKE...CENTRAL
FRANKLIN...NORTHEASTERN FLOYD AND SOUTHEASTERN MONTGOMERY COUNTIES...
AT 227 PM EDT...A STRONG THUNDERSTORM WAS OVER CROCKETT SPRINGS...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
ROCKY MOUNT...
BOONES MILL...
SHAWSVILLE...
AND PENHOOK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3696 8036 3717 8035 3722 7981 3722 7980
3698 7961 3697 7962
TIME...MOT...LOC 1827Z 261DEG 19KT 3710 8024
KKSpecial weather statement, Aug 11, 1:28 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT TUE AUG 11 2015
NCZ005-006-VAZ044-058-111930-
ROCKINGHAM-CASWELL-HALIFAX-PITTSYLVANIA-
228 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CASWELL...NORTHEASTERN
ROCKINGHAM...CITY OF DANVILLE... SOUTHERN PITTSYLVANIA AND
SOUTHWESTERN HALIFAX COUNTIES...
AT 228 PM EDT...A STRONG THUNDERSTORM WAS OVER MAYFIELD...MOVING EAST
AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
YANCEYVILLE...
BETHEL...
AND BLAIRS.
THIS INCLUDES DANVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3643 7968 3657 7971 3662 7970 3690 7911
3654 7903 3654 7914 3643 7915
TIME...MOT...LOC 1828Z 261DEG 19KT 3653 7961
KKSpecial weather statement, Aug 11, 1:30 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT TUE AUG 11 2015
VAZ012-013-015>017-111930-
WYTHE-FLOYD-CARROLL-PULASKI-GRAYSON-
230 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN
PULASKI...NORTHEASTERN GRAYSON...WEST CENTRAL FLOYD... SOUTHERN
WYTHE AND NORTHERN CARROLL COUNTIES...
AT 229 PM EDT...A STRONG THUNDERSTORM WAS OVER CRIPPLE CREEK...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
ALLISONIA...
PATTERSON...
SPEEDWELL...
AND GRAHAMS FORGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3701 8057 3674 8052 3672 8125 3688 8127
TIME...MOT...LOC 1829Z 261DEG 19KT 3683 8106
KK
Special weather statement, Aug 11, 1:34 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT TUE AUG 11 2015
VAZ035-045>047-111930-
BUCKINGHAM-APPOMATTOX-CAMPBELL-AMHERST-
234 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...SOUTHEASTERN
AMHERST...SOUTHWESTERN BUCKINGHAM... NORTHEASTERN CAMPBELL AND CITY
OF LYNCHBURG COUNTIES...
AT 233 PM EDT...A STRONG THUNDERSTORM WAS OVER LYNCHBURG...MOVING
EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BUCKINGHAM...
APPOMATTOX...
DILLWYN...
AND LYNCHBURG CITY.
THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3733 7849 3736 7858 3740 7859 3734 7860
3725 7868 3722 7873 3734 7926 3739 7923
3741 7926 3742 7925 3745 7927 3747 7918
3751 7922 3749 7926 3751 7928 3752 7923
3755 7886 3754 7883 3755 7882 3758 7843
TIME...MOT...LOC 1833Z 279DEG 29KT 3741 7921
KKSpecial weather statement, Aug 11, 1:39 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT TUE AUG 11 2015
NCZ001>003-VAZ009-015-016-111945-
ASHE-ALLEGHANY-SURRY-SMYTH-CARROLL-GRAYSON-
239 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SURRY...NORTHERN
ASHE...ALLEGHANY...GRAYSON... SOUTHEASTERN SMYTH AND CITY OF GALAX
COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS OVER MOUNT ROGERS SUMMIT...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GALAX...
SPARTA...
INDEPENDENCE...
FRIES...
AND LANSING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3656 8169 3657 8169 3657 8168 3659 8168
3661 8165 3662 8162 3663 8160 3664 8161
3664 8162 3672 8167 3676 8165 3671 8087
3641 8092 3653 8171
TIME...MOT...LOC 1838Z 279DEG 28KT 3665 8159
KKThunderstorm Wind, Rockingham
- When
- August 11, 1:41 PM EST
- Where
- Rockingham County, 3 mi NNW of Ruffin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 36.490, -79.571
Television Station WGHP reported that several trees were blown down by thunderstorm winds just north of Ruffin.
Thunderstorm Wind, Caswell
- When
- August 11, 4:15 PM EST
- Where
- Caswell County, 5 mi ESE of Yanceyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 36.372, -79.247
A National Weather Service COOP observer reported that one tree and several large tree branches were down as a result of strong thunderstorm wind gusts.
Thunderstorm Wind, Caswell
- When
- August 11, 4:20 PM EST
- Where
- Caswell County, 3.73 mi NNW of Milesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.353, -79.434
The Caswell County 911 Center reported that a large tree was down on Stoney Creek Road approximately five miles northeast of Camp Springs.
Thunderstorm Wind, Caswell
- When
- August 11, 4:25 PM EST
- Where
- Caswell County, 4 mi SE of Yanceyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.359, -79.279
A SkyWarn spotter reported that four pine trees were down approximately four miles southeast of Yanceyville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 11, 20151 death · 1 event
- Damaging Winds in Arizona, August 11, 2015$1.1 million · 65 kt wind · 8 events
- Damaging Wind in Texas, August 11, 2015$500,000 · 87 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, August 11, 2015$100,000 · 50 kt wind · 4 events
- Flash Flooding in New York, August 11, 2015$100,000 · 3 events
- Flash Flood and Damaging Winds in Arizona, August 11, 2015$73,000 · 54 kt wind · 8 events
- Damaging Winds in North Carolina, August 11, 2015$39,000 · 50 kt wind · 10 events
- Lightning Strike in Georgia, August 11, 2015$38,000 · 1 event
- Damaging Winds in Arizona, August 11, 2015$24,000 · 56 kt wind · 3 events
- Flash Flood and Hail in Texas, August 11, 2015$15,000 · 1 in hail · 12 events
- Damaging Winds in South Carolina, August 11, 2015$22,000 · 55 kt wind · 3 events
- Drought in Texas, August 11 to 31, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599250, 599249, 599247, 599248.